MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-010
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature article: "growing renal vein aneurysm treated by endovascular repair: a case report and literature review".As reported in a research article, "growing renal vein aneurysm treated by endovascular repair: a case report and literature review", on an unknown date, a 10mm amplatzer vascular plug (avp) ii was chosen for implant to occlude the renal vein aneurysm in a 74-year-old male patient with chronic atrial fibrillation, moderate mitral regurgitation, cerebral infarction.Peri-procedural complications included device embolization, foreign body in patient, improper or incorrect method or procedure.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note per the instructions for use, the amplatzer¿ vascular plug ii is indicated for arterial and venous embolizations in the peripheral vasculature.
 
Event or Problem Description
The article, "growing renal vein aneurysm treated by endovascular repair: a case report and literature review", was reviewed.The article presented a case study of a 74-year-old male patient with chronic atrial fibrillation, moderate mitral regurgitation, cerebral infarction, prior fall incidents that required emergency visit, and a renal vein aneurysm (rva) that measured 17.1mm in (b)(6) 2015 and 35.7mm in (b)(6) 2019.It was reported that on an unknown date, a 10mm amplatzer vascular plug (avp) ii was chosen for implant to occlude the renal vein aneurysm.It was also reported two 22mm amplatzer vascular plug ii's were concomitantly placed in the aneurysm sac to reduce the empty space and promote thrombus formation in the aneurysm lumen.After the 10mm avp ii was released, after a while, the device dislodged into the aneurysm.The device was not recaptured or explanted.A decision was made to implant a 16mm amplatzer vascular plug ii into the neck of the aneurysm.The final angiogram demonstrated complete disappearance of flow into the aneurysmal sac.The aneurysm shrank and was completely resolved by 12 months after endovascular treatment.The article concluded that the authors successfully repaired a primary rva using avp ii.They believe that vascular plugs are a useful and safe option in the treatment of rva.This appears to represent the first description of primary rva successfully treated endovascularly using vascular plugs.(b)(6).

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18758363
Report Number2135147-2024-00812
Device Sequence Number12391397
Product Code KRD
UDI-Device Identifier00811806010380
UDI-Public00811806010380
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP2-010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2024
Initial Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age74 YR
Patient SexMale